MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR; BUR, EAR, NOSE AND THROAT
Model Number 1885061HS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that when the bur was tried to be used during an endoscopic sinus surgery (ess), the irrigation nozzle was damaged, so it was replaced with a backup device.There were fragments detached from the bur, but the fragments did not fall into the patient.It was noted that the device was being used as usual.There was no troubleshooting done.There was no delay in the procedure as a result of this event.There was no patient injury.
 
Additional Manufacturer Narrative
H3: analysis found that visually, a section of the white irrigation barb broke off which would have resulted in the reported event.The break point corresponded to the end of the metal tube that it is mounted on.The section of the barb that became detached was not returned with the rest of the assembly.There were cracks proceeding away from the break point however they were not on a molding seam/parting line which is an indicator that the strength of the material is not a likely cause.The xomed product instruction requires production to perform a 100% inspection for no visible damage to the components prior to final packaging.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.The information most likely indicates the barb was broken as a result of mishandling by the user.H6: fdm b21, fdr c21, fdc d16, img g04093 and img g04041 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12482760
Report Number1045254-2021-00524
Device Sequence Number19767295
Product Code EQJ
UDI-Device Identifier00681490693066
UDI-Public00681490693066
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model Number1885061HS
Device Catalogue Number1885061HS
Device Lot Number0210439442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1